Alert archive / California / Frost Advisories in 2020
Frost Advisory 42, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Nov 26, 2020, 2:05 PM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 27, 2020, 3:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2020, 2:05 PM PST (22:05 UTC)
- In effect from
- Nov 27, 2020, 3:00 AM PST
- Expired
- Nov 27, 2020, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
883 WWUS76 KEKA 262205 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 205 PM PST Thu Nov 26 2020 CAZ102-103-109-270615- /O.NEW.KEKA.FR.Y.0042.201127T1100Z-201127T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 205 PM PST Thu Nov 26 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast and Mendocino Coast Counties. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
054 WWUS76 KEKA 270600 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1000 PM PST Thu Nov 26 2020 CAZ102-103-109-271400- /O.CON.KEKA.FR.Y.0042.201127T1100Z-201127T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 1000 PM PST Thu Nov 26 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PST FRIDAY... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast and Mendocino Coast. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
288 WWUS76 KEKA 271140 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 340 AM PST Fri Nov 27 2020 CAZ102-103-109-271700- /O.CON.KEKA.FR.Y.0042.000000T0000Z-201127T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 340 AM PST Fri Nov 27 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Temperatures as low as 33 degrees will result in frost formation. * WHERE...Del Norte Interior, Northern Humboldt Coast and Mendocino Coast. * WHEN...From 3 AM to 9 AM PST Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
077 WWUS76 KEKA 271657 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 857 AM PST Fri Nov 27 2020 CAZ102-103-109-271800- /O.EXP.KEKA.FR.Y.0042.000000T0000Z-201127T1700Z/ Del Norte Interior-Northern Humboldt Coast-Mendocino Coast- 857 AM PST Fri Nov 27 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM THIS MORNING... More frost is possible again Saturday morning. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 26, 9:37 AM PST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 26, 9:37 AM PST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Eureka CA
937 AM PST Thu Nov 26 2020
.SYNOPSIS...Dry conditions and cold overnight lows are expected
for the next several days. A weak front may bring some light rain
north of Cape Mendocino on Monday.
&&
.DISCUSSION...Dry conditions have returned across Northwest
California as an area of surface high pressure builds over the
Great Basin. The primary concerns over the next few days into the
weekend will be cold overnight lows, fog, and the potential for
increased cloudiness at the coast this weekend as ridging builds
back over the west coast. Some localized gusty offshore winds will
persist through tonight in southern Lake County with the tighter
pressure gradient behind the departing low pressure system. This
is bringing an elevated fire risk to that area which is discussed
in the Fire Weather section below.
This morning will likely be the coldest morning this week but the
next two nights may still bring lows in the mid-30s to some coastal
areas and additional frost advisories may be required. Elsewhere
overnight lows will be several degrees colder but the growing
season has ended so no additional frost or freeze products will be
issued.
The other concern over the next few days will be the potential for
coastal clouds to form in the marine layer as ridging builds back
over the west coast. High res model guidance is indicating there may
be just enough moisture to allow this to occur within a compact
layer near the surface. Increased cloudiness is currently indicated
on Sunday but confidence in any marine cloudiness is not
particularly high.
Ensemble guidance and some deterministic model guidance is
indicating a slight chance of rain for Monday primarily in the
northwestern portion of the forecast area as a weak front swings
through the area. The ECMWF appears a bit more bullish on this
feature but regardless any rainfall is expected to be rather light
and will not have a good shot of reaching areas south of Humboldt
County.
Except for Monday the forecast remains dry into mid next week, not
something you want to see in early December. On this Thanksgiving
Day we will be thankful for any rain we can get out of the Monday
system and will hope for a shift in the pattern in the near
future. December and January are climatologically the wettest
months of the year in our region. /RPA
&&
.AVIATION...Mostly clear skies are prevailing this morning across NW
California. A very shallow fog has developed across some inland
valleys, but these conditions are expected to clear during the
morning hours. VFR conditions are expected to prevail at all
terminals as high pressure builds today favoring dry subsident
conditions over the region, though MVFR visibility with haze will
possibly impact the coastal terminals.
&&
.MARINE...The large long period NW swell will gradually decay
today. Moderate to strong northerly winds will develop today across
the outers waters as a high pressure builds further over the NEPAC
and behind the departing trough. These winds will remain seas of 12
to 17 feet across the outer waters through Friday. A Small Craft
Advisory is now in place for the water through Friday. In
addition to increasing short-period seas, another NW swell will
begin to build into the waters on Friday at around 8 to 10 feet at
17 seconds, maintaining unsettled seas states into the weekend.
&&
.FIRE WEATHER...Surface high pressure building over the Great
Basin has allowed the pressure gradient to tighten over Northern
California, particularly in the northern Bay Area. This has
resulted in the typically windy ridgelines of SE Lake County and
adjacent areas recording gusts overnight in the 30-55 mph range.
This, in combination with RH values in the 20-40 percent range
expected today and very little recent rainfall, is resulting in
elevated fire weather conditions in southern Lake County. The
pressure gradient will not weaken much until later tonight and
thus these conditions should persist through at least the evening
and possibly later tonight. Lighter winds are occurring elsewhere
and wetter fuels across the remainder of Northwest California
limit any other fire weather concerns. /RPA
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
6 PM PST this evening for PZZ450-455.
Small Craft Advisory until 3 AM PST Friday for PZZ470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Nov 26, 9:06 AM PST, 4 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 906 AM PST Thu Nov 26 2020 CAZ101>115-271715- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 906 AM PST Thu Nov 26 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 2:58 AM PST | Small Craft Advisory | EKA | 33 hr |
Nearby
Frost Advisories in California, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.